Hypercalcemia, hypervitaminosis A and 3-epi-25-OH-D3 levels after consumption of an "over the counter" vitamin D remedy. a case report.
Аннотация
Intoxication from vitamin D supplements has been rarely reported but, nowadays, it occurs more frequently. 3-epi-25-OH-D(3) is highly prevalent in adults and it is considered of biological relevance. We report a case of vitamin D toxicity with hypercalcemia, acute renal failure and hypervitaminosis A after consuming an over-the-counter vitamin D supplement. Our data suggest that the contribution of 3-epi-25-OH-D(3) is not altered during vitamin D toxicity, although the serum levels of 25-OH-D(3) and 3-epi-25-OH-D(3) may display a different rate of clearance. The patient also displayed hypervitaminosis A unrelated to diet, possibly caused by renal failure related to the hypercalcemia induced by vitamin D toxicity. Because of the increasing use of over-the-counter vitamin D supplements and the potential iatrogenic hypercalcemia related to hypervitaminosis A, the present case highlights the importance of evaluating both the use of (non-) prescribed medication and vitamin A status during vitamin D toxicity.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.